Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Milwaukee, WI

February 1, 2020

NWS Milwaukee, WI issued this small craft advisory at Feb 1, 2020, 2:55 AM CST. It took effect at Feb 2, 2020, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 2:55 AM CST (08:55 UTC)
In effect from
Feb 2, 2020, 12:00 AM CST
Expired
Feb 2, 2020, 9:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

475 
WHUS73 KMKX 010855
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
255 AM CST Sat Feb 1 2020

...INCREASING WINDS DEVELOPING SUNDAY MORNING...

LMZ643>646-011800-
/O.NEW.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
255 AM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...Southwest to west winds 15 to 20 knots with gusts around
  25 knots.

* WHERE...Sheboygan WI to Winthrop Harbor IL.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Wagner
5 follow-up statements
944 
WHUS73 KMKX 011448
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
848 AM CST Sat Feb 1 2020

LMZ643>646-012300-
/O.CON.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
848 AM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SUNDAY...

* WHAT...Southwest to west winds 15 to 20 knots with gusts 
  around 25 knots.

* WHERE...Sheboygan WI to Winthrop Harbor IL.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
567 
WHUS73 KMKX 012035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
235 PM CST Sat Feb 1 2020

LMZ643>646-020445-
/O.CON.KMKX.SC.Y.0013.200202T0600Z-200203T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
235 PM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SUNDAY...

* WHAT...Southwest to west winds 15 to 20 knots with gusts 
  around 25 knots.

* WHERE...Sheboygan WI to Winthrop Harbor IL.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
471 
WHUS73 KMKX 020210
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
810 PM CST Sat Feb 1 2020

LMZ643>646-021015-
/O.EXT.KMKX.SC.Y.0013.200202T0600Z-200202T1500Z/
/O.NEW.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
810 PM CST Sat Feb 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt. For the Gale Warning, west winds to 25 kt with gusts up to 
  35 kt expected. 

* WHERE...Sheboygan to Port Washington WI, Port Washington to 
  North Point Light WI, North Point Light to Wind Point WI and 
  Wind Point WI to Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, from midnight tonight to 
  9 AM CST Sunday. For the Gale Warning, from 9 AM to 9 PM CST 
  Sunday. 

* IMPACTS...Strong winds will cause hazardous waves toward the
  open waters, which could capsize or damage vessels and reduce 
  visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021015-
/O.NEW.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
810 PM CST Sat Feb 1 2020

...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

* WHAT...Westerly gales around 35 kt and waves 4 to 7 feet 
  expected.

* WHERE...All of Lake Michigan. 

* WHEN...From 9 AM to 9 PM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
541 
WHUS73 KMKX 020948
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
348 AM CST Sun Feb 2 2020

LMZ643>646-021800-
/O.CON.KMKX.SC.Y.0013.000000T0000Z-200202T1500Z/
/O.CON.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
348 AM CST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt. For the Gale Warning, west winds to 25 kt with gusts up to 
  35 kt expected.

* WHERE...Nearshore waters from Sheboygan to Winthrop Harbor. 

* WHEN...For the Small Craft Advisory, until 9 am this morning.
  Gale Warning 9 AM to 9 PM CST this evening. 

* IMPACTS...Strong winds will cause hazardous waves toward the 
  open waters, which could capsize or damage vessels and reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021800-
/O.CON.KMKX.GL.W.0008.200202T1500Z-200203T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
348 AM CST Sun Feb 2 2020

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WHAT...Westerly gales around 35 kt and waves 4 to 7 feet 
  expected.

* WHERE...All of Lake Michigan.

* WHEN...From 9 AM to 9 PM CST today.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

MBK/KPL
173 
WHUS73 KMKX 021529
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
929 AM CST Sun Feb 2 2020

LMZ643>646-022330-
/O.EXP.KMKX.SC.Y.0013.000000T0000Z-200202T1500Z/
/O.CON.KMKX.GL.W.0008.000000T0000Z-200203T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
929 AM CST Sun Feb 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt.

* WHERE...Nearshore waters from Sheboygan to Winthrop Harbor.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022330-
/O.CON.KMKX.GL.W.0008.000000T0000Z-200203T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
929 AM CST Sun Feb 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Westerly gales around 35 kt and waves 5 to 8 feet 
  expected.

* WHERE...All of Lake Michigan.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 11:40 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 31, 11:40 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1140 PM CST Fri Jan 31 2020

.UPDATE...Light snow over ern WI will continue to diminish from
west to east over the next couple of hours. Freezing drizzle that
was being detected by ARX Doppler radar has shrunk considerably,
but some of that freezing drizzle has moved into the WI Dells
area. Patchy freezing drizzle will remain a possibility for all of
srn WI during the early morning hours.

A digging shortwave trough currently over ne MN will then track
across the nrn Great Lakes to the lower Great Lakes for Sat-Sat
eve. This will help drive a cold front across srn WI for Sat AM
but cold advection will still be rather weak. Sfc temps in the
upper 20s to lower 30s early Sat AM will still be able to warm
into the middle 30s for the afternoon.

&&

.AVIATION(06Z TAFS)...Cigs will continue to fall below 1 kft into
the early morning hours. Areas of fog and pockets of light snow
and freezing drizzle will limit vsbys to 1-2SM at times. The fog
and any remaining pcpn will end during the Sat AM daylight hours
with wly winds increasing across the area. Cigs will then rise to
MVFR Cigs by late morning or early afternoon followed by the
possibility of the low Cigs becoming scattered by late afternoon.

&&

.PREV DISCUSSION... (Issued 909 PM CST Fri Jan 31 2020)

UPDATE...The forecast is on track for tnt-Sat.

MARINE...Deepening low pressure will move east across southern Canada
through the weekend. Breezy southwest winds will develop tonight
into Saturday morning, then shift westerly with a cold frontal
passage Saturday afternoon. Breezy southwest winds will once again
develop for late Saturday night and Sunday morning followed by
another cold front for Sunday afternoon. A Small Craft Advisory
may be needed late Sat nt-Sun AM from Sheboygan to Winthrop
Harbor.

For early next week, polar high pressure of 30.4 inches will then
slowly approach from the northern Great Plains, while low
pressure of 29.7 inches moves across the Ohio River Valley. This
will bring brisk north to northeast winds to Lake Michigan for
Monday night through Tuesday night.

PREV DISCUSSION... (Issued 739 PM CST Fri Jan 31 2020)

UPDATE...The most widespread and steadiest light snow will move
across nrn IL tnt as the strongest portion of the shortwave trough
moves across that area. Far srn WI will be on the nrn periphery of
this snow area so some light snow will occur there. Farther north
over much of the CWA, pockets of lgt snow will occur followed by
the possibility for patchy drizzle for late evening and the
overnight as dry air may move into the entire dendrite zone. If
not, then some light snow may occur versus the freezing drizzle.

A digging shortwave trough currently over se Manitoba will then
track across the nrn Great Lakes to the lower Great Lakes for
Sat-Sat eve. This will help drive a cold front across srn WI for
Sat AM but cold advection will still be rather weak. Sfc temps in
the upper 20s to lower 30s early Sat AM will still be able to
warm into the middle 30s for the afternoon.

AVIATION(00Z TAFS)...Cigs will gradually fall below 1 kft from
west to east across srn WI this evening. Patchy fog and pockets of
light snow and freezing drizzle will limit vsbys to 1-2SM at
times. The fog and any remaining pcpn will end during the Sat AM
daylight hours with wly winds increasing across the area. Cigs
will then rise to MVFR Cigs by late morning or early afternoon
followed by the possibility of the low Cigs becoming scattered by
late afternoon.

PREV DISCUSSION... (Issued 341 PM CST Fri Jan 31 2020)

SHORT TERM...

Tonight through Saturday night...Forecast confidence is medium:

A shortwave will move through tonight, bringing more light precip
chances to southern Wisconsin. Based on model soundings and
upstream observations, it seems the precip should start as mainly
light snow. Models are then in good agreement showing a loss of ice
development aloft tonight with drier air moving into the mid-
levels. Trended more toward freezing drizzle than snow for the
second half of tonight into early Saturday. Could see more slick
spots on untreated roads similar to this morning.

After any lingering precip exits early Saturday morning, it looks
quiet the rest of the day behind the departing system.
Unfortunately, it does seem that clouds will stick around another
day.

LONG TERM...

Sunday and Monday...Forecast confidence is medium to high:

High confidence for dry weather Sunday into Monday. Low pressure
will pass by just to the north of lake Superior Sunday, with a
milder airmass likely across southern Wisconsin ahead of this
system. There is some uncertainty with how mild it will get
Sunday, as models vary quite a bit for high temps. GFS/NAM
solutions seem to be influenced by the snow cover more than the
ECMWF and Canadian solutions. Not buying into the NAM temps
because it seems too cold and saturated in the lowest levels as
is typical this time of year. Didn't go quite as warm as the
ECMWF with some uncertainty how much the snow pack will influence
the warming potential...but did keep temps toward the milder
side of models

High pressure will build across the northern plains Monday behind
the departing low, bringing another dry day to southern Wisconsin.
Should be cooler Monday, though highs are still likely to be above
normal.

Monday night through Friday...Forecast confidence is low to
medium:

Models continue to show southern Wisconsin on the northern fringe
of a system Monday night into mid-week. Snow chances in the
forecast are spread out through this period because of substantial
timing differences among models. Either way, this currently looks
like a lower impact system, with the potential still out there
that the snow could stay mainly south of the WI/IL border.

Given the lack of model agreement through mid-week, not very high
confidence in the timing of any snow chances later in the week. It
does look like temperatures should stay within a few degrees of
normal for late week.

AVIATION(21Z TAFS)...

Ceilings may hop around a bit through tomorrow, but overall it
looks like ceilings will hang in the 5-15 hft range over the next
24 hours. Some light snow will likely move through west to east late
afternoon into tonight, with a chance for freezing drizzle again
as well. Little to no snow accumulation is expected, with maybe a
light glaze on untreated surfaces from the freezing drizzle. Will
probably see lower visibilities in the 1-3 mile range again
tonight, improving by mid-morning Saturday.

MARINE...

High pressure over the eastern Great Lakes will drop southward
tonight into Saturday night, as low pressure over southern Canada
approaches the northern Great lakes. This low will slide by just
the north of Lake Superior Sunday, with high pressure building
back into the region Monday.

Winds will pick tonight into the weekend between the departing
high and approaching low. Southwest to west winds will gust to 25
to 30 knots during this period, the highest gusts mainly over the
open waters, building higher waves over the eastern/northeastern
portions of the lake. Winds could gust high enough for a Small
Craft Advisory over the nearshore waters Saturday night into
Sunday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Tonight/Saturday and Aviation/Marine...DDV
Saturday Night through Friday...DDV
Hazardous weather outlook, Jan 31, 3:11 PM CST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
311 PM CST Fri Jan 31 2020

WIZ046-047-051-052-056>060-062>072-012115-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
311 PM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Freezing drizzle and light snow may cause slick spots on roads
again tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A period of light accumulating snow is possible Monday night
through Wednesday for portions of southern Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-012115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
311 PM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Southwest to west winds may gust to 25 knots Saturday night into
Sunday. Gusty onshore winds are then expected to build higher
waves across the nearshore waters Monday night through Tuesday
night. A Small Craft Advisory may be needed for both of these
periods.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012115-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
311 PM CST Fri Jan 31 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Gusty winds and higher waves are likely at times this weekend into
early next week, though winds are currently expected to remain
below gale force.

DDV

www.weather.gov/mkx

In the hours before

Special weather statement, Jan 31, 10:26 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
1026 PM CST Fri Jan 31 2020

WIZ046-047-051-052-056>060-062>072-010900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1026 PM CST Fri Jan 31 2020

...FREEZING DRIZZLE AND LIGHT SNOW INTO THE OVERNIGHT...

Areas of freezing drizzle over southwest Wisconsin will move
into Sauk, Columbia, Marquette, and Green Lake Counties into the
early morning hours. Thus areas of black ice may form on untreated
roads. Over eastern and far southern Wisconsin, snow
accumulations under one half inch are expected into the early
morning hours, with the potential for patchy freezing drizzle
afterward.

Black ice can be especially dangerous because you may not be able
to see it until you have already encountered it. If traveling,
use extreme caution, especially on bridges, overpasses, and
elevated highways where water freezes first. Do not assume that a
well traveled road will be free of ice.

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.